Hail, Eddy
- When
- June 9, 7:55 PM MST
- Where
- Eddy County, Lakewood
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -104.370
Penny sized hail fell in Lakewood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Penny sized hail fell in Lakewood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 9, 12:46 PM MST, 7 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SAT JUN 9 2007 .DISCUSSION... DEEP SOUTHERLY MID LEVEL FLOW CONTINUES ACROSS WEST TX AND SOUTHEASTERN NM THIS AFTERNOON IN BETWEEN A MID LEVEL RIDGE CENTERED ACROSS EAST TX AND A LOW CENTERED ACROSS SOUTHERN CA. WATER VAPOR IMAGERY SHOWS ABUNDANT MID LEVEL MOISTURE IN PLACE ACROSS THE ENTIRE FORECAST AREA WITHIN THIS PATTERN. 12Z SOUNDING FROM MIDLAND SHOWS DEEP MOISTURE IN PLACE...WITH A PRECIPITABLE WATER VALUE OF 1.6 INCHES. OVERNIGHT/EARLY MORNING CONVECTION DEVELOPED FROM THE DAVIS MOUNTAINS TO THE WESTERN PERMIAN BASIN ALONG AN 850-500 MB THETA-E RIDGE AXIS. BY LATE THIS AFTERNOON...MODELS ARE IN AGREEMENT THAT THE THETA-E RIDGE AXIS WILL SHIFT WESTWARD ACROSS NEW MEXICO AND SOUTHWEST TX. THIS WILL BE THE MOST FAVORED AREA FOR INITIAL CONVECTIVE DEVELOPMENT...AS THE MID LEVEL MOISTURE COMBINES WITH SHORTWAVE IMPULSES EMBEDDED IN THE SOUTH/SOUTHWESTERLY FLOW ALOFT. MODELS INDICATE THAT 0-6 KM SHEAR VALUES OF 30-35 KNOTS WILL BE LOCATED ACROSS THE MARFA PLATEAU/DAVIS MTNS NORTHWARD THROUGH THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON AND EVENING...ALONG WITH SURFACE BASED CAPES LOCALLY NEAR 1500 J/KG AND LI/S AROUND -4 C TO -5 C. THIS WILL FAVOR STRONG TO LOCALIZED SEVERE STORMS ACROSS THESE LOCATIONS. ALSO OF CONCERN WILL BE LOCALIZED HEAVY RAINS...WITH AFTERNOON PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.00 AND 1.50 INCHES. TONIGHT...MODELS ARE GENERALLY IN AGREEMENT IN PLACING THE MID LEVEL THETA-E RIDGE AXIS FROM THE GUADALUPE MTNS SOUTHWARD TO THE MARFA PLATEAU/WESTERN BIG BEND...WITH A SECONDARY AXIS EXTENDING FROM THE DAVIS MOUNTAINS NORTHEASTWARD INTO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. ALSO...WITH A SHORTWAVE TROUGH AXIS LIKELY EXTENDING SOMEWHERE IN THE VICINITY OF THE BIG BEND TO THE PERMIAN BASIN... SCATTERED CONVECTION MAY DEVELOP AND PERSIST OVERNIGHT ACROSS THESE LOCATIONS. WILL BE DIFFICULT TO PINPOINT POPS TONIGHT...BUT WILL AT LEAST CARRY 30 PCT ACROSS MOST LOCATIONS...WITH THE MOST FAVORED AREAS /50 PCT/ ACROSS THE FAR WEST. OVERNIGHT SEVERE THREAT LOOKS RATHER MINIMAL WITH WEAKENING SHEAR AND MODEST INSTABILITY...BUT LOCALLY HEAVY RAINS/MINOR FLOODING IS POSSIBLE WITH THE ABUNDANT MOISTURE IN PLACE. THE UPPER LEVEL RIDGE/HIGH IS FORECAST TO REMAIN IN THE VICINITY OF EAST TX THROUGH EARLY NEXT WEEK...WHILE MOIST SOUTHWEST FLOW ALOFT PERSISTS ACROSS WEST TX AND SOUTHEAST NM. WITH AMPLE MID LEVEL MOISTURE AND INSTABILITY REMAINING IN PLACE...ALONG WITH A SERIES OF SHORTWAVE TROUGHS MOVING OVERHEAD WITHIN THIS FLOW PATTERN...AT LEAST SCATTERED CONVECTION LOOKS LIKELY EACH DAY...ESPECIALLY ACROSS WESTERN AREAS THROUGH MONDAY. BY TUESDAY...A RATHER POTENT UPPER LOW IS PROGGED TO LIFT ACROSS NORTHERN NM/SOUTHERN CO...WHICH WILL HELP SHIFT THE MOIST AXIS/CONVECTION CHANCES INTO THE EASTERN PART OF THE CWA. BEYOND TUESDAY...AN UPPER RIDGE IS EXPECTED TO BUILD ACROSS THE FOUR CORNERS REGION WEDNESDAY AND THURSDAY...WHILE THE GFS SHOWS THE UPPER LOW HANGING IN THE VICINITY OF OKLAHOMA/NORTH TEXAS. THE ECMWF IS MORE PROGRESSIVE WITH THE EARLY/MID WEEK UPPER TROUGH...WHILE UPPER RIDGING IS INDICATED AS FAR EAST AS WEST TEXAS AND SOUTHEASTERN NEW MEXICO BY THE END OF NEXT WEEK. FOR NOW...WILL CONTINUE THE TREND OF A SLIGHT INCREASE OF TEMPERATURES AND DECREASING POPS OVER THE FORECAST AREA WED-SAT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 87 70 90 / 30 20 20 20 CARLSBAD NM 65 88 66 89 / 40 30 30 30 DRYDEN TX 70 91 70 92 / 40 30 30 10 FORT STOCKTON TX 69 88 69 91 / 40 30 30 20 GUADALUPE PASS TX 61 83 63 81 / 50 30 30 30 HOBBS NM 66 88 67 90 / 40 20 30 30 MARFA TX 59 82 60 84 / 50 40 30 20 MIDLAND INTL AIRPORT TX 69 87 69 90 / 30 30 30 20 ODESSA TX 70 88 69 91 / 30 30 30 20 WINK TX 71 92 70 95 / 40 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT SAT JUN 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 326 PM CDT SAT JUN 9 2007 /226 PM MDT SAT JUN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS THROUGH MID EVENING. IN WEST TEXAS... THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE ACROSS THE UPPER TRANS PECOS...THE MOUNTAINS...MARFA PLATEAU AND PRESIDIO VALLEY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED STRONG STORMS WITH SMALL HAIL AND WINDS GUSTING AS HIGH AS 50 MPH ARE POSSIBLE ELSEWHERE ACROSS WEST TEXAS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS BOTH SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM CDT SAT JUN 9 2007 TXZ061-092200- ECTOR- 403 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WEST ODESSA AT 403 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH....BRIEF VERY HEAVY RAIN AND LIGHTNING. 05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 PM CDT SAT JUN 9 2007 TXZ046-047-092230- BORDEN-DAWSON- 432 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON AND WESTERN BORDEN COUNTIES. AT 432 PM CDT...AN AREA OF STRONG THUNDERSTORMS STRETCHED FROM NORTHERN HOWARD COUNTY THROUGH SOUTHERN BORDEN COUNTY. THE STRONGEST OF THESE THUNDERSTORMS WAS LOCATED 20 MILES SOUTH OF MESQUITE. MOVEMENT OF ALL ACTIVITY WAS NORTH AT 20 MPH. ANY OF THESE THUNDERSTORMS COULD PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THESE STORMS CAN BE EXPECTED IN MESQUITE AND GAIL BY 5 PM. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 SW COLORADO CITY 32.33N 100.94W
06/09/2007 E0.75 INCH MITCHELL TX PUBLIC
0644 PM HAIL 7 W COLORADO CITY 32.40N 100.98W
06/09/2007 E0.75 INCH MITCHELL TX LAW ENFORCEMENT
0655 PM TSTM WND GST 6 E SNYDER 32.71N 100.81W
06/09/2007 E60.00 MPH SCURRY TX PUBLIC
0659 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/09/2007 M61.00 MPH SCURRY TX MESONET
&&
AKLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL SNYDER 32.71N 100.92W
06/09/2007 E0.75 INCH SCURRY TX FIRE DEPT/RESCUE
&&
AKLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 951 PM CDT SAT JUN 9 2007 NMZ027-028-TXZ057-058-258-100345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 951 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON...SOUTH CENTRAL EDDY AND WEST CENTRAL REEVES COUNTIES. AT 951 PM CDT /851 PM MDT/...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 19 MILES NORTHWEST OF WHITES CITY TO 41 MILES SOUTH OF WHITES CITY. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG THIS LINE. PEOPLE IN THE PATH OF THESE STORMS SHOULD STAY ALERT AS A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED SHOULD ADDITIONAL STRENGTHENING OCCUR. 05
The Holloman AFB radar (KHDX), 171 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38585.